Louisiana, 2004

Damaging Winds in Louisiana, June 2, 2004

June 2, 2004 · NWS JAN · 6 events in 5 counties and zones

6 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$23,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 2, 2:15 AM CST, 25 minutes earlier.

Area forecast discussion, Jun 2, 2:15 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 AM CDT WED JUN 2 2004

.DISCUSSION...
LINEAR THUNDERSTORM COMPLEX ADVANCING INTO WRN ZONES THIS MORNING
WILL BRING ANOTHER ROUND OF HEAVY RAINFALL TODAY. THE ASSOCIATED
SHORTWAVE WILL BE SLOW TO EXIT REGION TODAY AND EXPECT HIGH POPS
MOST AREAS MUCH OF THE DAY. WILL SEE PERIODS OF HEAVY RAINFALL WRN
ZONES DUE TO INTENSITY OF MCS. POSSIBILITY OF HEAVY RAINFALL
CONTINUES FOR SRN ZONES TODAY DUE TO PROXIMITY OF FRONT. WARM FRONT
NOTED NEAR SRN BORDER SHOULD LIFT NWD DURING THE AFTERNOON TO
ENHANCE POTENTIAL. WILL MAINTAIN FLOOD WATCH FOR NE LA AND CENTRAL
AND SRN MS FOR TODAY. TROUGH EXITS ERN ZONES THIS EVENING AND MID
LEVEL MOISTURE DECREASES. 850 MB FLOW VEERS TO NW BY MIDNIGHT AS THE
LOW LEVEL TROUGH SWINGS TO THE EAST AND NEXT SURFACE BOUNDARY DROPS
SWD.

THE REMNANTS OF THE BOUNDARY WILL DROP INTO SRN ZONES BY THURSDAY
AFTERNOON AS ANOTHER WEAK WAVE APPROACHES. NEXT MOISTURE EXPECTED
SRN ZONES ALONG AND S OF BOUNDARY. ANOTHER WAVE INDICATED FOR
THURSDAY NIGHT ALTHOUGH MODELS DIVERGE ON STRENGTH OF UPPER SUPPORT.

EVER PRESENT BOUNDARY SRN ZONES FRIDAY. GENERAL TROUGHING OVER THE
AREAS WILL DEEPEN SLIGHTLY AS A HEALTHY SHORTWAVE DROPS ACROSS THE
MIDWEST ALONG THE WRN EDGE OF THE LONG WAVE TROUGH. BEST POPS ONCE
AGAIN SRN ZONES WHERE BEST LOW LEVEL THETAE FIELDS PERSIST S OF THE
SURFACE BOUNDARY.

GFS FINALLY BEGINS TO SHIFT LONG WAVE TROUGH EWD BY THE WEEKEND...
ALTHOUGH EUROPEAN MODEL DEVELOPS WEAK UPPER RIDGING A LITTLE FASTER.
THIS SHOULD MEAN A CHANGE TO A MORE DIURNAL CONVECTIVE PATTERN WITH
GENERAL SLY FLOW AT LOW LEVELS AND A ZONAL TO FLAT RIDGING PATTERN
FOR THE LOWER MS RIVER VALLEY. SHOULD ALSO SEE SLIGHT WARMING TREND
FOR AFTERNOON TEMPS BY THE WEEKEND.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH TODAY FOR HINDS COUNTY FOR LAKE DOCKERY.
     FLASH FLOOD WATCH TODAY SOUTH OF A LINE FROM MAYERSVILLE TO
     CANTON TO MERIDIAN.
LA...FLASH FLOOD WATCH TODAY FOR PORTIONS OF NORTHEAST LOUISIANA.
AR...NONE.

&&
Hazardous weather outlook, Jun 1, 2:02 PM CST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CDT TUE JUN 01 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
022002-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
302 PM CDT TUE JUN 01 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME
SOUTHWEST MISSISSIPPI INTO EAST LOUISIANA LATE TONIGHT AND
WEDNESDAY. THE AREA OF CONCERN IS SOUTH OF A  MEADVILLE TO
NATCHEZ TO JONESVILLE LINE WHERE...WIND GUSTS OF 65 MILES AN HOUR
AND HAIL TO THE SIZE OF NICKELS WILL BE POSSIBLE.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND WEDNESDAY
ACROSS PORTIONS OF NORTHEAST LOUISIANA AND SOUTH
MISSISSIPPI...GENERALLY SOUTH OF A LINE FROM QUITMAN TO JACKSON
TO RAYVILLE LOUISIANA. THE RISK WITH STRONGER STORMS WILL BE WIND
GUSTS TO 50 MILES AN HOUR AND SMALL HAIL ALONG WITH FREQUENT
LIGHTNING AND HEAVY DOWNPOURS. .

THE REMNANTS OF A FRONT WILL LINGER SOUTH OF INTERSTATE 20 AND
WILL HELP FOCUS THUNDERSTORM DEVELOPMENT ACROSS THOSE LOCATIONS.
AN UPPER LEVEL WEATHER DISTURBANCE WILL ALSO  SWING ACROSS THE
REGION AND WILL PROVIDE UPPER SUPPORT FOR STRONG CONVECTION.

...FLOODING...
STRONG THUNDERSTORMS WILL PRODUCE PERIODS OF HEAVY RAINFALL LATER
TONIGHT INTO WEDNESDAY FOR MANY AREAS ALONG AND SOUTH OF A LINE
FROM LAUREL TO PORT GIBSON TO WINNSBORO LOUISIANA. PONDING OF
WATER CAN BE  EXPECTED ACROSS SOME ROADWAYS AND IN LOW LYING
AREAS.

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR HINDS COUNTY FOR A
POTENTIAL DAM FAILURE IN BYRAM. PLEASE REFER TO THE FLASH FLOOD
WATCH PRODUCT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...
ANOTHER ROUND OF STRONG THUNDERSTORMS EXPECTED ON WEDNESDAY
SHOULD EXIT THE REGION WEDNESDAY NIGHT... BEFORE THE NEXT WEATHER
SYSTEM PIVOTS INTO THE AREA LATER ON THURSDAY INTO THURSDAY
NIGHT. THE PRIMARY REGION OF CONCERN WILL BE AREAS ALONG AND
SOUTH OF A LINE FROM BASTROP TO YAZOO CITY TO DEKALB.	 THESE
STORMS WILL BE CAPABLE OF GUSTY WINDS AND SMALL HAIL. FREQUENT
DANGEROUS LIGHTNING WILL ALSO OCCUR.

THE REMNANTS OF THE FRONT WILL CONTINUE ACROSS THE REGION  THIS
WILL PROVIDE SUFFICIENT LIFT FOR THE  DEVELOPMENT OF STRONG
THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOONS.

...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER
OPERATIONS...MAY BE NEEDED FOR A FEW HOURS THROUGH WEDNESDAY BUT
IS NOT EXPECTED FOR THE PERIOD THURSDAY THROUGH NEXT TUESDAY..

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
June 2, 2:40 AM CST to 2:45 AM CST
Where
Franklin County, Winnsboro
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
UTILITY COMPANY
Coordinates
32.167, -91.733

Several power lines and trees were blown.

Thunderstorm Wind, Richland

When
June 2, 2:55 AM CST to 3:00 AM CST
Where
Richland County, Rayville
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
UTILITY COMPANY
Coordinates
32.483, -91.750

Several trees and power lines were blown down.

Thunderstorm Wind, Franklin

When
June 2, 3:00 AM CST to 3:15 AM CST
Where
Franklin County, Crowville
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
UTILITY COMPANY
Coordinates
32.250, -91.583

Several power lines and trees were blown down.

Thunderstorm Wind, Concordia

When
June 2, 3:00 AM CST to 3:15 AM CST
Where
Concordia County, 5 mi E of Clayton
Measured
53 kt (61 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
31.717, -91.467

A few power lines and trees were blown down around Lake St. John.

Thunderstorm Wind, East Carroll

When
June 2, 3:50 AM CST to 3:55 AM CST
Where
East Carroll County, 12 mi W of Sondheimer
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
UTILITY COMPANY
Coordinates
32.550, -91.383

Several trees and power lines were blown down.

Thunderstorm Wind, West Carroll

When
June 2, 3:55 AM CST
Where
West Carroll County, Oak Grove
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.867, -91.383

A few trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402645, 5402646, 5402647, 5402648, 5402649, 5402650.